| Model Number |
72290125 |
| Medical Device Problem Codes |
Break (1069); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
Event or Problem Description
It was reported that, during a shoulder stabilization procedure using the 1.8mm qfix mini, the drill got jammed in the guide and broke at the plastic drill stopper that prevents drilling too deep.All material was retrieved from the joint.The procedure was finished with a non-significant delay using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that for the drill stop, the certificate of conformance is required on each shipment.An analysis of the customer provided images found the packaging of the device with the part number 72290125 and lot number 2066527.A second image shows the device next to the broken drill.A third image gives a view of the drill stop inside of the drill guide, a part of the drill has fractured off and is laying next to the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.